Drought, Fremont
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Fremont forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.746, -95.605 (the zone’s center; the record gives no point)
The drought intensity remained in the Extreme category over much of western Iowa from around Glenwood north through Onawa, with a Moderate or Severe Drought over the area southeast of there. Some of the area southeast of the Extreme category notched a slight improvement over October.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
The drought intensity remained in the Extreme category over much of western Iowa from around Glenwood north through Onawa, with a Moderate or Severe Drought over the area southeast of there. Some of the area southeast of the Extreme category notched a slight improvement over October. Precipitation for the month was generally 1/2 to a little over 1 inch, around a 1/2 to inch below normal. The drought persisted over much of western Iowa into December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Oct 31, 10:49 PM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1149 PM CDT WED OCT 31 2012 .AVIATION... 06Z TAFS FOR KOFK...KLNK AND KOMA. VFR CONDITIONS ARE EXPECTED THROUGH THURSDAY EVENING WITH SCATTERED MID LEVEL CLOUDS AND LIGHT WINDS BECOMING NORTH OR NORTHEAST AROUND 10KT ON THURSDAY. DERGAN && .PREV DISCUSSION... /ISSUED 314 PM CDT WED OCT 31 2012/ SHORT TERM...TONIGHT THROUGH SATURDAY THE MAIN FORECAST CONCERNS DEAL WITH TEMPERATURES THROUGH THIS PERIOD. A WEAK SHORTWAVE TROUGH IS TOPPING THE ROCKIES RIDGE THIS AFTN AND WILL DIVE INTO THE REGION TONIGHT. THIS WILL ALLOW THE WEAK COLD FRONT OVER THE NORTHERN DAKOTAS TO DROP INTO THE FA BY THU MRNG. AHEAD OF THE FNT TONIGHT WE SHOULD SEE INCREASING CLOUDS...ESPECIALLY OVER THE ERN CWA...BUT MEASURABLE PRECIP SEEMS UNLIKEY WITH THE FORCING WELL EAST OF OUR FA. CAA IS INDICATED THROUGH THE DAY ON THU BUT MIXING WILL BE INCREASED FM TODAY. THIS WILL ALLOW FOR HIGHS A BIT WARMER IN THE SOUTH THAN WE SAW TODAY...BUT HIGH TEMPS SHOULD HOLD IN THE 50S NORTH. THE NEXT SYSTEM OF INTEREST WILL BE MOVING QUICKLY INTO THE REGION FOR THU NIGHT AND ALLOW FOR RETURN FLOW TO GET GOING OVERNIGHT. CLOUDS WILL BE ON THE INCREASE DURING THE DAY ON FRI AS INSENTROPIC LIFT INCREASES AHEAD OF THE INVERTED TROUGH...BUT FORECAST SOUNDINGS AND COND PRES DEF ON THE 300 AND 295 K SFC STILL APPEAR TO DRY TO SUPPORT PRECIP AND WE WILL LEAVE THE FRI/FRI NIGHT PERIOD DRY. THE FNT MOVES THRU ON FRI NIGHT WITH SLIGHTLY COOLER HIGHS EXPECTED FOR SAT WITH DECREASING CLOUDS. BOUSTEAD LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY THE EXTENDED FORECAST IS VERY QUIET WITH TEMPERATURES REMAINING QUITE SEASONABLE IF NOT SLIGHTLY WARMER THAN NORMAL. NORTHWEST FLOW ALOFT WILL PERSIST OVER THE REGION AS A WESTERN RIDGE CONTINUES TO BUILD THROUGH THE PERIOD. A CUTOFF LOW WILL PASS OVER THE NORTHERN PLAINS IN THE BEGINNING OF THE EXTENDED AND SKIRT NORTHEAST OF THE CWA AND INTO THE OHIO VALLEY REGION BY EARLY NEXT WORK/SCHOOL WEEK. AS THE LOW SKIRTS THE AREA SATURDAY NIGHT/SUNDAY MORNING...IT WILL BRING A COOL SHOT OF AIR INTO THE NORTHERN CWA SUNDAY MORNING. THE STRONGEST FORCING WILL REMAIN WELL TO THE NORTHEAST OF THE FORECAST AREA SO HAVE REMOVED ANY MENTION OF POPS. KERN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 355 PM CDT WED OCT 31 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011100- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 355 PM CDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2012Every state in 2012This day in weather historyWarnings in Iowa, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416088, 416089, 416090, 416091, 416094, 416095.